Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 135, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 27, 2007, 3:00 PM EDT for Fulton County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 3:00 PM EDT (19:00 UTC)
- Expired
- Jul 27, 2007, 3:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Fulton County, NY
The radar
The Albany radar (KENX), 66 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:17 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 27, 1:17 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 117 PM EDT FRI JUL 27 2007 .SYNOPSIS... A SOUTHERLY HUMID FLOW WILL CONTINUE TODAY. AN UPPER LEVEL DISTURBANCE WILL SLOWLY MOVE EAST FROM THE OHIO VALLEY. A COLD FRONT...OVER THE GREAT LAKES REGION...WILL ALSO HEAD IN OUR DIRECTION AT A SNAILS PACE. BOTH THESE WEATHER DISTURBANCES WILL INCREASE THE THREAT OF SHOWERS AND THUNDERSTORMS AS WE HEAD INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH 555 IS IN EFFECT UNTIL 8 PM AND ADJUSTED FORECAST ACCORDINGLY. ORGANIZED FORCING TOUGH TO DISCERN IN DATA...BUT SOME SURFACE BASED CONVERGENCE SEEN IN WESTERN AREAS...ALONG WITH COOLING TEMPERATURES ALOFT AS UPPER SYSTEM CONTINUES EAST THROUGH THE EASTERN GREAT LAKES. BAND OF DEEPER MOISTURE IN WESTERN PA/NY ALSO HEADED EAST. CURRENT CONVECTION SUPPORTED BY TERRAIN AND IMPRESSIVE INSTABILITY THAT IS ALREADY IN PLACE IN CENTRAL NY. LOCALLY HEAVY RAINFALL MAY CAUSE STANDING WATER IN LOW LYING AREAS WHERE STORMS MAY TRAIN IN THE NORTH/SOUTH ORIENTED LINES...ESPECIALLY IN AREAS OF TERRAIN. AREAS OF THE MOHAWK VALLEY...HUDSON VALLEY...LAKE GEORGE...SARATOGA REGIONS...CATSKILLS AND POINTS EAST ARE ALSO VERY UNSTABLE...SO WILL KEEP AN EYE ON THESE AREAS FOR LATER DEVELOPMENT. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... THE CUTOFF LOW...WHICH THWARTED US LAST WEEK...WENT TO OUR SOUTHWEST AND THEN TO OUR NORTHWEST...LOOKS TO FINALLY BECOME AN OPEN WAVE IN THE NEXT DAY OR SO AS IT MOVES EAST FROM THE OHIO VALLEY. ANOTHER DIGGING TROUGH OUT OF EASTERN CANADA LOOKS TO BE THE KICKER. UNFORTUNATELY...THIS UPSTREAM TROUGH DOES LOOK TO KICK THE NEXT COLD FRONT MUCH PAST THE AREA. IN FACT...ABOUT THE ONLY THING BOTH MODELS AGREE ON...IS THAT THE FRONT WILL LIE DOWN SOMEWHERE IN OUR CWA HEADING INTO THE WEEKEND...ALLOWING WAVES OF LOW PRESSURE TO RIPPLE ALONG IT. UPSTAIRS THIS TROUGH LOOKS LESS POTENT THAN THE ONE OVER US EARLIER IN THE MONTH. HOWEVER...WITH A WEAK WIND FIELD...AND VERY HUMID AIR (PRECIPITABLE WATER IN THE 1.5-2 INCH RANGE) OVER OUR REGION...COULD STILL LEAD TO SLOW MOVING THUNDERSTORMS...TRAINING STORMS OR EVEN BACKBUILDING ONES...TO PRODUCE LOCALLY EXCESSIVE RAINFALL. HAVING SAID THAT...THE LATEST 00Z NAM HAS ONLY LESS THAN A HALF INCH OF MAX TOTAL QPF ANYWHERE IN OUR CWA THROUGH MONDAY HOWEVER...WE DO NOT BUY SUCH A LOW AMOUNT GIVEN THAT FACT THAN ANY STORM COULD EASILY PUT DOWN THAT MUCH IN A SHORT TIME. THE 00Z GFS HAS CONSIDERABLY MORE QPF...ESPECIALLY OVER THE SE BY SUNDAY MORNING WITH ONE ENHANCED 12-HR PERIOD OF OVER 2 INCHES...OVER 3 INCHES FOR THE ENTIRE FRI-SUN PERIOD. THEN...EARLY NEXT WEEK...THIS MODEL GENERATES OVER 5 INCHES ACROSS OUR SOUTHERN CATSKILLS. SOME OF THESE QPF BULLSEYE MIGHT BE THE RESULT OF CONVECTIVE FEEDBACK ON THE MODELS PART...BUT CERTAINLY EASILY WITHIN THE RANGE OF METEOROLOGICAL REALITY. MORE ON THE HYDROLOGY CONCERNS WILL BE ADDRESSED IN OUR HYDRO DISCUSSION. WENT A LITTLE HIGHER THAN MAV VALUES TONIGHT...THEN CLOSE TO THEM THEREAFTER. && .LONG TERM /SUNDAY THROUGH THURSDAY/... THERE IS SOME HOPE THAT DURING THIS TIME FRAME...THE TROUGH WILL FINALLY BEGIN TO LIFT OUT...SHUTTING DOWN THE THREAT OF HEAVY RAIN AS SOMEWHAT DRIER AIR FROM SOUTHERN CANADA DISPLACES THAT TROPICAL AIR MASS. THIS PROCESS COULD TAKE SOME TIME...AND MIGHT NOT COME TO FRUITION UNTIL THURSDAY. NO CHANGES IN THE EXTENDED PORTION OF THE FORECAST FOR NOW. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... LOCALIZED MVFR/IFR CONDITIONS POSSIBLE WITHIN ANY SHOWERS/TSTMS THIS AFTERNOON/EVENING...OTHERWISE EXPECT VFR CONDITIONS THROUGH 02Z/SAT. THEN...AREAS OF MVFR/IFR WILL DEVELOP...ESPECIALLY IN ANY AREAS THAT RECEIVE ANTECEDENT RAINFALL. EXPECT AREAS OF MVFR/IFR TO GRADUALLY BECOME VFR BETWEEN 12Z-15Z/SAT...BUT ADDITIONAL AREAS OF MVFR/IFR WILL BECOME LIKELY AFTER 15Z/SAT AS NUMEROUS SHOWERS/TSTMS REDEVELOP SAT. AS FOR SHOWER/TSTM POTENTIAL...EXPECT ACTIVITY TO REMAIN SCATTERED ACROSS THE TERMINALS THROUGH AT LEAST 20Z...WITH HIGHEST CHANCE UNTIL 20Z AT KGFL. THEN...EXPECT SCATTERED TSTMS TO AFFECT THE TERMINALS THROUGH AT LEAST 02Z/SAT. AGAIN...BEST POTENTIAL WILL BE TERMINALS TO THE N/W...SUCH AS KGFL/KALB. ADDITIONAL SHOWERS/TSTMS MAY AFFECT THE REGION OVERNIGHT INTO EARLY SAT AM...AS UPPER LEVEL TROUGH APPROACHES FROM W. AT THIS TIME...SOME UNCERTAINTY REMAINS INTO HOW MUCH ACTIVITY WILL AFFECT TERMINALS LATER TONIGHT...AND THUS...HAVE KEPT OUT MENTION AT THIS TIME. ADDITIONAL SHOWERS/TSTMS SHOULD REDEVELOP ONCE AGAIN AFTER 15Z/SAT. WINDS SHOULD REMAIN LIGHT...FROM A 160-190 DIRECTION...LESS THAN 10 KT THROUGH 18Z/SAT. HOWEVER...MUCH STRONGER WIND GUSTS WILL BE POSSIBLE IN AND NEAR ANY TSTMS THROUGHOUT THE TAF PERIOD. OUTLOOK... SUN THROUGH TUE...VFR-MVFR...NUMEROUS SHOWERS AND THUNDERSTORMS. WED...VFR. && .HYDROLOGY... SCATTERED SHOWERS/TSTMS ARE EXPECTED THIS AFTERNOON/EVENING...WITH A MORE AREAL COVERAGE THAN THURSDAY. WESTERN AREAS...FROM THE EASTERN CATSKILLS EXTENDING INTO THE WESTERN MOHAWK VALLEY AND ADIRONDACKS WILL BE MOST SUSCEPTIBLE ONCE AGAIN...WITH AREAL RAINFALL AMOUNTS OF 0.10-0.25...ALONG WITH EMBEDDED POINT RAINFALL AMOUNTS OF 0.50-1.0 POSSIBLE IN ANY SLOWER MOVING TSTMS. A FRONTAL BOUNDARY WILL SLOWLY MOVE INTO THE REGION SATURDAY AND BECOME NEARLY STATIONARY ACROSS THE AREA SUNDAY. THE BOUNDARY WILL BE THE FOCUS FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. WINDS WILL BE RATHER LIGHT UP THROUGH 500 MB...THUS STORMS WILL BE SLOW MOVERS AND ALSO MAY BACKBUILD. PRECIPITABLE WATER LEVELS WILL INCREASE TO CLOSE TO 2 INCHES OVER THE WEEKEND...WITH K INDEX VALUES UP TO AROUND 35...SUGGESTING THE POSSIBILITY FOR TORRENTIAL DOWNPOURS. THE PRIMARY THREAT IS FOR URBAN AND SMALL STREAM FLOODING...ESPECIALLY WHERE STORMS TRAIN OVER THE WEEKEND. SHOULD WIDESPREAD HEAVY RAIN OCCUR...THEN SIGNIFICANT RISES ARE POSSIBLE ON LARGE STEM RIVERS. WHILE PINPOINTING THE GREATEST THREAT AREA IS DIFFICULT...IT STILL APPEARS AT THIS TIME THAT THE CATSKILLS EAST TO WESTERN NEW ENGLAND WILL HAVE THE BEST CHANCE OF RECEIVING SIGNIFICANT RAINFALL WITH OROGRAPHIC ENHANCEMENT LIKELY. RAINFALL RATES OF 1-3+ INCHES PER HOUR ARE POSSIBLE WITH THUNDERSTORMS ADDITIONAL RAINFALL MAY OCCUR MONDAY INTO TUESDAY...AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE NEARLY STATIONARY BOUNDARY. WIDESPREAD HEAVY RAINFALL IS POSSIBLE WITH THIS SYSTEM. THE COMPUTER MODELS HOWEVER HAVE HAD A HARD TIME PINPOINTING THE LOCATION OF HEAVIEST RAINFALL. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...NAS AVIATION...KL
Hazardous weather outlook, Jul 27, 1:03 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 103 PM EDT FRI JUL 27 2007 CTZ001-013-MAZ001-025-NYZ041-043-048>054-058>061-063>066-084- VTZ013>015-281715- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 103 PM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THIS AFTERNOON...PRIMARILY IN THE AFTERNOON. THUNDERSTORMS THAT DO FORM WILL SLOWLY MOVE FROM SOUTHWEST TO NORTHEAST AROUND 10 MPH OR LESS. SOME STORMS MIGHT EVEN BACKBUILD. THUNDERSTORMS COULD CONTAIN TORRENTIAL RAINFALL WITH SOME LOCALITIES POSSIBLY PICKING UP A FEW INCHES OF RAINFALL WHICH COULD PRODUCE PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW MOVING COLD FRONT WILL STALL OVER OUR REGION SATURDAY THROUGH AT LEAST MONDAY. WAVES OF LOW PRESSURE FORMING ALONG THE FRONT WILL BE THE FOCUS FOR MORE POTENTIALLY WIDESPREAD HEAVY RAIN IN THE FORM OF SLOW MOVING THUNDERSTORMS. RAINFALL RATES WITH THE THUNDERSTORMS COULD REACH 1 TO 3 INCHES PER HOUR WITH THE POSSIBILITY OF URBAN AND SMALL STREAM FLOODING...AS WELL AS SIGNIFICANT RISES ON MAIN STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>040-042-047-082-083-281715- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-SCHOHARIE-NORTHERN FULTON- SOUTHEAST WARREN- 103 PM EDT FRI JUL 27 2007 ...SEVERE THUNDERSTORM WATCH 555 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL SLOWLY MOVE FROM SOUTHWEST TO NORTHEAST AROUND 10 MPH OR LESS. SOME STORMS MIGHT EVEN BACKBUILD. TORRENTIAL RAINFALL IS POSSIBLE WITH SOME LOCALITIES POSSIBLY PICKING UP A FEW INCHES OF RAINFALL WHICH COULD PRODUCE PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW MOVING COLD FRONT WILL STALL OVER OUR REGION SATURDAY THROUGH AT LEAST MONDAY. WAVES OF LOW PRESSURE FORMING ALONG THE FRONT WILL BE THE FOCUS FOR MORE POTENTIALLY WIDESPREAD HEAVY RAIN IN THE FORM OF SLOW MOVING THUNDERSTORMS. RAINFALL RATES WITH THE THUNDERSTORMS COULD REACH 1 TO 3 INCHES PER HOUR WITH THE POSSIBILITY OF URBAN AND SMALL STREAM FLOODING...AS WELL AS SIGNIFICANT RISES ON MAIN STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 1:36 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 136 PM EDT FRI JUL 27 2007 VTZ014-015-271815- EASTERN WINDHAM VT-WESTERN WINDHAM VT- 136 PM EDT FRI JUL 27 2007 ...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT SOUTHEAST WINDHAM COUNTY THROUGH 215 PM... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GUILFORD CENTER...OR ABOUT 7 MILES SOUTHWEST OF BRATTLEBORO...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... BRATTLEBORO BY 150 PM EDT 6 MILES SOUTHEAST OF NEWFANE BY 210 PM EDT PUTNEY BY 215 PM EDT
Special weather statement, Jul 27, 1:45 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 145 PM EDT FRI JUL 27 2007 NYZ039-040-082-271830- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 145 PM EDT FRI JUL 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWEST MONTGOMERY...AND WESTERN FULTON COUNTIES THROUGH 230 PM... AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FORT PLAIN...OR ABOUT OVER CANAJOHARIE...AND MOVING NORTHEAST AT 20 MPH. BOATERS ON CAROGA LAKE SHOULD SEEK SHELTER NOW. THIS STORM MAY PRODUCE A QUICK INCREASE IN WINDS SPEED AND WAVE ACTION BETWEEN 215 PM AND 230 PM. THE THUNDERSTORM WILL BE NEAR... ST. JOHNSVILLE BY 155 PM EDT EPHRATAH BY 200 PM EDT CAROGA LAKE PUBLIC CAMPGROUND BY 225 PM EDT CAROGA LAKE BY 230 PM EDT
Special weather statement, Jul 27, 2:47 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 247 PM EDT FRI JUL 27 2007 NYZ039-082-271930- SOUTHERN FULTON NY-NORTHERN FULTON NY- 247 PM EDT FRI JUL 27 2007 ...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT EASTERN FULTON COUNTY THROUGH 330 PM... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GLOVERSVILLE...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... CRANBERRY CREEK BY 300 PM EDT NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 310 PM EDT NORTHVILLE BY 315 PM EDT KL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:25 PM EDT | Flash Flood Warning | ALY | Fulton | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.